Alert archive / Iowa / Flash Flood Warnings in 2014

Flash Flood Warning 6, NWS Des Moines, IA

May 20, 2014Story County, Iowa

NWS Des Moines, IA issued this flash flood warning at May 20, 2014, 8:25 PM CDT for Story County, Iowa. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 20, 2014, 8:25 PM CDT (01:25 UTC)
Expired
May 20, 2014, 11:30 PM CDT
In force
3 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

County Story County, IA

The radar

The Des Moines radar (KDMX), 32 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 20, 8:38 PM CDTFLASH FLOOD2 E Maxwell, IAHWY 210 HAS WATER ACROSS THE ROAD BETWEEN 670TH AND 680TH AVE. THIS IS ABOUT 2 MILES EAST OF MAXWELL. REPORTED VIA NWSCHAT.
May 20, 9:18 PM CDTFLASH FLOOD2 Nw Maxwell, IANUMEROUS COUNTRY GRAVEL ROADS WITH WATER COVERING THEM FROM EARLIER RAINS. 2.5 TO 3 INCHES RAINFALL MEASURED IN VARIOUS RURAL RAIN GAUGES IN THIS GENERAL VICINITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 1.4 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2014-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1315 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2014-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1315 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1553 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

640 
WGUS53 KDMX 210125
FFWDMX
IAC169-210430-
/O.NEW.KDMX.FF.W.0006.140521T0125Z-140521T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
825 PM CDT TUE MAY 20 2014

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN STORY COUNTY IN CENTRAL IOWA...

* UNTIL 1130 PM CDT

* AT 824 PM CDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING
  NEAR MAXWELL. FLASH FLOODING IS ALREADY OCCURRING.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  HUXLEY...MAXWELL...CAMBRIDGE AND COLLINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 4186 9323 4186 9349 4187 9363 4197 9363
      4199 9323

$$

REV
3 follow-up statements
710 
WGUS73 KDMX 210226
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
926 PM CDT TUE MAY 20 2014

IAC169-210430-
/O.CON.KDMX.FF.W.0006.000000T0000Z-140521T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STORY IA-
926 PM CDT TUE MAY 20 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR
SOUTHERN STORY COUNTY...

LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING IN SOUTHERN PORTIONS 
OF STORY COUNTY...NEAR AND AROUND MAXWELL AND ESPECIALLY IN RURAL 
AREAS OF SOUTHERN STORY COUNTY. SPOTTERS NEAR MAXWELL HAVE REPORTED 
BETWEEN 2.5 AND 3 INCHES OF RAIN HAVE FALLEN JUST NORTH NORTHWEST OF 
MAXWELL. FLASH FLOODING IS OCCURRING AND WILL CONTINUE TO OCCUR FOR 
THE NEXT SEVERAL HOURS.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HUXLEY...MAXWELL...CAMBRIDGE AND COLLINS. 

THE BULK OF THE HEAVY RAIN HAS MOVED OUT OF SOUTHERN STORY COUNTY BUT
LOCALIZED FLASH FLOODING IS EXPECTED TO CONTINUE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 4186 9323 4186 9349 4187 9363 4197 9363
      4199 9323

$$

REV
055 
WGUS73 KDMX 210331
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1031 PM CDT TUE MAY 20 2014

IAC169-210430-
/O.CON.KDMX.FF.W.0006.000000T0000Z-140521T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STORY IA-
1031 PM CDT TUE MAY 20 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR
SOUTHERN STORY COUNTY...

LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING IN SOUTHERN PORTIONS 
OF STORY COUNTY...NEAR AND AROUND MAXWELL AND ESPECIALLY IN RURAL 
AREAS OF SOUTHERN STORY COUNTY. SPOTTERS NEAR MAXWELL HAVE REPORTED 
BETWEEN 2.5 AND 3 INCHES OF RAIN HAVE FALLEN JUST NORTH NORTHWEST OF 
MAXWELL. FLASH FLOODING IS OCCURRING AND WILL CONTINUE TO OCCUR FOR 
THE NEXT SEVERAL HOURS.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HUXLEY...MAXWELL...CAMBRIDGE AND COLLINS. 

THE HEAVY RAINFALL HAS ENDED ACROSS THE REGION AND NO ADDITIONAL 
RAINFALL IS EXPECTED OVERNIGHT TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 4186 9323 4186 9349 4187 9363 4197 9363
      4199 9323

$$

REV
258 
WGUS73 KDMX 210423
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1123 PM CDT TUE MAY 20 2014

IAC169-210430-
/O.EXP.KDMX.FF.W.0006.000000T0000Z-140521T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STORY IA-
1123 PM CDT TUE MAY 20 2014

...THE FLASH FLOOD WARNING FOR SOUTHERN STORY COUNTY WILL EXPIRE AT
1130 PM CDT...

STORY COUNTY LAW ENFORCEMENT REPORTS NO ADDITIONAL FLOODING AND 
FLOOD WATERS OVER ROADWAYS HAVE ABATED. 
 
FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A 
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD 
CLOSURES AND AVOID ANY WATER IF ENCOUNTERED.

LAT...LON 4186 9323 4186 9349 4187 9363 4197 9363
      4199 9323

$$

REV

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at May 20, 6:26 PM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, May 20, 6:26 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
626 PM CDT TUE MAY 20 2014

.SYNOPSIS...
ISSUED AT 302 PM CDT TUE MAY 20 2014

COLD FRONT ACROSS IOWA WILL MOVE SOUTH OF THE STATE BY WED MORNING
AND BECOME STATIONARY TO THE SOUTH. HIGH PRESSURE EXPECTED TO
RIDGE INTO THE NORTH CENTRAL U.S. AND SETTLE OVER THE GREAT LAKES
BY THE WEEKEND. HIGH WILL FINALLY MOVE OFF SUNDAY WITH A
DEVELOPING FRONTAL SYSTEM IN THE ROCKIES MOVING TOWARD THE AREA
SUNDAY AND MONDAY.

&&

.SHORT TERM /TONIGHT/...
ISSUED AT 302 PM CDT TUE MAY 20 2014

BRIEF WINDOW FOR SEVERE CONVECTION LATE AFTERNOON INTO
THE EARLY EVENING HOURS AS STORMS WILL BE HIGHLY DEPENDENT ON
DAYTIME HEATING. FRONT REMAINS LAID UP ACROSS CENTRAL IOWA AND IS
ORIENTED FROM SW IOWA TOWARDS WATERLOO. VERY LITTLE...IF ANY SURFACE
CONVERGENCE OVER CENTRAL IOWA...WITH SOME CONVERGENCE PRESENT ACROSS
SOUTHWEST IOWA. AS OF 19Z...CAP IS BEGINNING TO SHOW SIGNS OF
ERODING AND MUCAPE VALUES HAVE INCREASED TO 2000 J/KG ACROSS
CENTRAL TO SOUTHERN IOWA. HOWEVER...THERE IS ABSOLUTELY NO 0-1KM BULK
SHEAR PRESENT AND THE DEEP LAYER SHEAR IS MARGINAL FOR SUSTAINABLE
UPDRAFTS. DCAPE VALUES RANGE FROM 900 TO 1100 J/KG ALONG AND SOUTH
OF THE FRONT...SO DOWNBURST THREAT IS VIABLE. IF STORMS DO
DEVELOP...STILL ANTICIPATING THE MAIN THREAT TO BE LARGE HAIL AND
DAMAGING WINDS. THE 20.15Z HOPWRF KEEPS CONVECTION INITIATION IN
EASTERN IOWA...WHILE THE 20.17Z HRRR IS MORE BULLISH WITH THE
CONVECTION DEVELOPING OVER WESTERN IOWA. THE SPC 20.12Z 4KM WRF
SEEMED LIKE A DECENT BLEND BETWEEN THE TWO. REGARDLESS...AS
MENTIONED...STORMS WILL BE HIGHLY SUNSHINE DEPENDENT AND NOT
EXPECTING CONVECTION TO LAST MUCH LATER THAN 02Z...WINDOW OF SEVERE
WEATHER OPPORTUNITY WILL BE FROM 21Z TO 02Z. HAVE SEVERE MENTION FOR
LIKELY POPS DURING THE AFOREMENTIONED TIME FRAME AND WENT DRY PAST
06Z TONIGHT FOR THE ENTIRE FORECAST AREA.

.LONG TERM /WEDNESDAY THROUGH TUESDAY/...
ISSUED AT 302 PM CDT TUE MAY 20 2014

HIGH PRESSURE WILL NOSE INTO IOWA ON WEDNESDAY AND DOMINATE THE
WEATHER ACROSS THE STATE THROUGH THE REST OF THE WEEK. HIGH IS
LIKELY TO BECOME ANCHORED FOR A WHILE OVER THE COLD GREAT LAKES.
TYPICAL OF THIS TIME OF THE YEAR...BUT EVEN MORE LIKELY THIS YEAR
GIVEN THE COLDER THAN NORMAL WATER TEMPS AND THE PATTERN NOT IN AN
OVERLY PROGRESSIVE STATE.

AS THE HIGH BEGINS TO MOVE OFF AND LOSE ITS INFLUENCE
THUNDERSTORMS THAT WILL BE BRUSHING THE FAR SOUTHWEST PART OF IOWA
WILL BEGIN ADVANCING EAST. MODELS HAVE COME INTO CLOSER AGREEMENT
WITH THE OVERALL PROGRESSION. UPPER LOW WILL IMPINGE ON THE UPPER
RIDGE ADVERTISED IN THE MODELS IS ACCEPTED. A MILD AND WET PERIOD
IS ON TAP LOOKING AT THE BULK OF NEXT WEEK WITH THE SLOW MOVING
UPPER SYSTEM AND A NEGATIVE PNA SETTING UP.

&&

.AVIATION...21/00Z
ISSUED AT 626 PM CDT TUE MAY 20 2014

MAIN CONCERN THIS EVENING WILL BE THE CONVECTION OVER THE THROUGH
04Z. BKN LINE OF STORMS MOVING NORTHEAST AND MAINLY NEAR KDSM...
KALO...AND IF THEY HOLD TOGETHER KOTM. OTHERWISE...MAINLY VFR
CONDITIONS EXPECTED AFT 05Z ONCE CONVECTION MOVES EAST. BY 14-15Z
WED WILL SEE WINDS PICK UP AND GUST TO 17-18KTS NORTH AREAS WITH
LIGHTER GUSTS FROM NORTH ACROSS THE SOUTH. VFR CONDITIONS EXPECTED
THROUGH END OF PERIOD FOR WED WITH MAINLY HIGH CLOUDS IF ANY
ACROSS THE REGION. WILL MONITOR KDSM FOR STRONGER STORMS THROUGH
03Z...THOUGH PRESENT THREAT REMAINS NORTH OF APT AT THIS TIME./REV

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...MS MAY 14
SHORT TERM...PODRAZIK
LONG TERM...MS MAY 14
AVIATION...REV
Hazardous weather outlook, May 20, 3:58 AM CDT, 16 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
358 AM CDT TUE MAY 20 2014

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-211100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
358 AM CDT TUE MAY 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND
EVENING...MAINLY SOUTH OF HIGHWAY 20. SOME STORMS COULD BE
SEVERE...WITH LARGE HAIL AND STRONG WINDS THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NON SEVERE THUNDERSTORMS ARE FORECAST ACROSS SOUTHWEST IOWA AT
TIMES FROM EARLY THURSDAY MORNING THROUGH FRIDAY NIGHT.
THUNDERSTORM CHANCES WILL THEN SPREAD ACROSS THE REMAINDER OF THE
AREA THIS WEEKEND...WITH A LOW THREAT OF SEVERE WEATHER DURING
THAT TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATE TODAY.

LEE

In the hours before

Local storm report, May 20, 7:28 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
728 PM CDT TUE MAY 20 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             MADRID                  41.87N 93.81W
05/20/2014  M0.75 INCH       BOONE              IA   TRAINED SPOTTER

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, May 20, 7:44 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
744 PM CDT TUE MAY 20 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     HAIL             1 SSW SLATER            41.87N 93.69W
05/20/2014  M1.00 INCH       STORY              IA   EMERGENCY MANAGER

            PENNY TO QUARTER HAIL BETWEEN SHELDAHL AND
            SLATER.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, May 20, 7:49 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
749 PM CDT TUE MAY 20 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 PM     TSTM WND GST     HUXLEY                  41.90N 93.60W
05/20/2014  E70 MPH          STORY              IA   EMERGENCY MANAGER

            REPORT FROM TRAINED SPOTTER VIA STORY CO.
            EM.

&&

NWS DES MOINES IA
IRIS SYSTEM
Special weather statement, May 20, 7:49 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
749 PM CDT TUE MAY 20 2014

IAZ070-071-210130-
CASS IA-ADAIR IA-
749 PM CDT TUE MAY 20 2014

...STRONG THUNDERSTORM CAPABLE OF SMALL HAIL...

AT 749 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ATLANTIC...MOVING EAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ATLANTIC...ANITA...LEWIS...MASSENA...CUMBERLAND...BRIDGEWATER...
MARNE...WIOTA...ATLANTIC MUNICIPAL AIRPORT...ANITA MUNICIPAL
AIRPORT...LAKE ANITA STATE PARK AND COLD SPRINGS STATE PARK.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
TUESDAY AFTERNOON FOR  IOWA.

LAT...LON 4131 9515 4135 9516 4148 9512 4144 9457
      4117 9464 4130 9516
TIME...MOT...LOC 0049Z 281DEG 20KT 4138 9506

AWB
Local storm report, May 20, 8:02 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
802 PM CDT TUE MAY 20 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0759 PM     TSTM WND GST     2 NW MAXWELL            41.91N 93.43W
05/20/2014  E60 MPH          STORY              IA   TRAINED SPOTTER

            ALSO SOME HAIL OF UNKNOWN SIZE. WIND WAS
            INCREASING DRAMATICALLY WHILE ON PHONE WITH
            TRAINED SPOTTER.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, May 20, 8:21 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
821 PM CDT TUE MAY 20 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0759 PM     TSTM WND GST     2 NW MAXWELL            41.91N 93.43W
05/20/2014  E60 MPH          STORY              IA   TRAINED SPOTTER

            ALSO SOME HAIL OF UNKNOWN SIZE. WIND WAS
            INCREASING DRAMATICALLY WHILE ON PHONE WITH
            TRAINED SPOTTER.

0742 PM     TSTM WND GST     HUXLEY                  41.90N 93.60W
05/20/2014  E70 MPH          STORY              IA   EMERGENCY MANAGER

            REPORT FROM TRAINED SPOTTER VIA STORY CO.
            EM.

0733 PM     HAIL             1 SSW SLATER            41.87N 93.69W
05/20/2014  M1.00 INCH       STORY              IA   EMERGENCY MANAGER

            PENNY TO QUARTER HAIL BETWEEN SHELDAHL AND
            SLATER.

0715 PM     HAIL             MADRID                  41.87N 93.81W
05/20/2014  M0.75 INCH       BOONE              IA   TRAINED SPOTTER

0646 PM     TSTM WND GST     WOODWARD                41.86N 93.92W
05/20/2014  M55 MPH          DALLAS             IA   TRAINED SPOTTER

            PEA HAIL

0645 PM     HAIL             WOODWARD                41.86N 93.92W
05/20/2014  E1.00 INCH       DALLAS             IA   TRAINED SPOTTER

0643 PM     HAIL             WOODWARD                41.86N 93.93W
05/20/2014  E1.75 INCH       DALLAS             IA   TRAINED SPOTTER

            COPIOUS AMOUNTS OF LARGE HAIL

0615 PM     HAIL             3 SSE TRAER             42.15N 92.45W
05/20/2014  E0.75 INCH       TAMA               IA   TRAINED SPOTTER

0615 PM     HAIL             1 N AMES                42.04N 93.63W
05/20/2014  M0.75 INCH       STORY              IA   PUBLIC

            VIA SOCIAL MEDIA

0608 PM     HAIL             1 N AMES                42.04N 93.63W
05/20/2014  E1.00 INCH       STORY              IA   TRAINED SPOTTER

0606 PM     HAIL             2 NW AMES               42.04N 93.65W
05/20/2014  E0.88 INCH       STORY              IA   TRAINED SPOTTER

0606 PM     HAIL             AMES                    42.02N 93.62W
05/20/2014  E1.25 INCH       STORY              IA   PUBLIC

            MULTIPLE REPORTS VIA KCCI AND ISU IEM OF 1
            INCH TO 1.25 INCH HAIL.

0605 PM     HAIL             AMES                    42.02N 93.63W
05/20/2014  M1.75 INCH       STORY              IA   PUBLIC

            SEVERAL SOCIAL MEDIA REPORTS OF QUARTER TO
            GOLF BALL SIZE HAIL THROUGHOUT AMES.

0535 PM     HAIL             6 S OGDEN               41.95N 94.03W
05/20/2014  E0.50 INCH       BOONE              IA   TRAINED SPOTTER

0535 PM     HAIL             5 ESE STORY CITY        42.16N 93.50W
05/20/2014  E1.00 INCH       STORY              IA   TRAINED SPOTTER

0448 PM     HAIL             4 NE AUDUBON            41.76N 94.88W
05/20/2014  E1.00 INCH       AUDUBON            IA   OTHER FEDERAL

            SHAVE REPORT. TIME ESTIMATED FROM RADAR.

0430 PM     HAIL             3 NNE DYSART            42.21N 92.30W
05/20/2014  E0.75 INCH       BENTON             IA   TRAINED SPOTTER

            TIME ESTIMATED FROM RADAR.

0425 PM     HAIL             6 SW GRAY               41.79N 95.08W
05/20/2014  E0.75 INCH       AUDUBON            IA   TRAINED SPOTTER

&&

IRIS SYSTEM

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 7:15 PM CDTSevere Thunderstorm WarningDMXMarshall, Tama45 min
May 20, 7:16 PM CDTSpecial Weather StatementDMXCass44 min
May 20, 7:45 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Polk, Story45 min
May 20, 7:49 PM CDTSpecial Weather StatementDMXCass41 min
May 20, 8:08 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Poweshiek, Story52 min
May 20, 8:59 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Poweshiek, Tama31 min
May 20, 9:10 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Polk, Story35 min
May 20, 9:32 PM CDTSpecial Weather StatementDMXTama58 min
May 20, 9:56 PM CDTSpecial Weather StatementDMXDallas34 min
May 20, 10:06 PM CDTSpecial Weather StatementDMXJasper24 min
May 20, 10:26 PM CDTSpecial Weather StatementDMXMadison34 min
May 20, 10:31 PM CDTSpecial Weather StatementDMXJasper29 min
May 20, 11:02 PM CDTSpecial Weather StatementDMXJasper58 min
May 21, 12:49 AM CDTSevere Thunderstorm WarningDMXDecatur, Ringgold41 min
May 21, 1:30 AM CDTSevere Thunderstorm WarningDMXDecatur, Wayne30 min
May 21, 3:03 AM CDTSpecial Weather StatementDMXDecatur, Wayne57 min
May 21, 3:23 AM CDTSevere Thunderstorm WarningDMXAppanoose, Wayne52 min

Nearby

Flash Flood Warnings in Iowa, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.